I have struggled with depression most of my teenage years and adult life (about 10 years) but was only diagnosed with severe depression and anxiety disorder about 2 1/2 years ago. The first time I saw the physician blood work was done to rule out any other reason for my symptoms like thyroid and everything came back normal however she mentioned that my potassium was low but that should not be the reason I am experiencing my depression symptoms. So for the past few years I have taken many anti-depressants off and on (insurance reasons) and recently I had to stop taking my meds again because of insurance. I noticed that my appetite changed completely I started dringkin water again which I stopped while I was on my meds and I also had a weird sudden craving for bananas! I will eat about 3 or 4 a day now when I normally eat about 1 a week! I took it as a sign that my potassium was low but I was wondering if this had any relation to my depression symptoms or my medications?
My therapist once mentioned a patient who would suddenly start eating oranges right before he went into an episode, so it could be related to your symptoms. Keep a journal of those sorts of things and see how it correlates with them.
However, it COULD also be the low potassium. Bananas do have potassium in them, and our bodies seem to know just what they need.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.